MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570650
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis; therefore, a failure analysis of the complaint device could not be completed.If any further information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallflex biliary rx uncovered stent was to be used to treat a 2 1/2 cm malignant lesion in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2018.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during deployment, a "popped" was felt and the stent was not deployed.The stent was removed from the patient fully covered by the outer sheath.Reportedly, the blue outer sheath near the guidewire access port was noted to be broken.The procedure was completed with another wallflex biliary stent.There were no patient complications as a result of this event.The patient condition following the procedure was reported to be fine.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).A fully constrained wallflex biliary rx uncovered stent and delivery system were received for analysis.Visual examination of the returned device found the outer sheath was detached/ broken at the outer diameter: proximal exterior tube- endoscope interface (proximal end of the guidewire access sheath).Three kinks were noted in the inner member at the guidewire access sheath section.Functional evaluation revealed the stent could not be deployed using the delivery system as received; however, the stent was deployed manually by gripping the outer sheath and pulling the tip distally.The stent was measured to be within specifications.No other issues with the stent and delivery system were noted.The damages noted on the returned device were consistent with the application of excessive force during use.Based on the additional information, no dilatation was performed during the procedure.This may have resulted in the application of excessive force, and the damage noted to the device including the kink and broken outer sheath.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key7973480
Report Number3005099803-2018-60869
Device Sequence Number13503266
Product Code FGE
UDI-Device Identifier08714729758150
UDI-Public08714729758150
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2020
Device Model NumberM00570650
Device Catalogue Number7065
Device Lot Number0022039902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2018
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date10/17/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1